Copaxone injection

Common Questions and Answers about Copaxone injection

copaxone

I just gave myself injection #10 of the Copaxone. I'm just wondering if the stinging/burning sensation at the injection site ever goes away... does your body get used to being injected with this toxin and stop reacting? Tonight I tried the heat pack for 20 minutes before the injection but it didn't make a difference. I am still sitting on an ice pack (yep, it was a hip shot!) for relief. It stops in about 30 minutes but sure is uncomfortable. any clues for me?
Just wondering, things taste a bit strange since copaxone.
The only thing that I notice with Copaxone is the injection site reaction. It does burn. Sometimes I get a welt, a lump, or some hives (all of which are normal for this drug.....). If you use an warm compress before injecting and a cold pack after it really helps. The drug company should send someone out to show you how to use it and explain all of the side effects. I know what you mean about finally knowing something but still feeling kind of helpless. I have been there myself.
Well, I started copaxone again today. I hope it works well. The shot isn't too terrible which is good. And thank God, no huge welts. So here's hoping I can continue for quite a while on this stuff.
I’ve noticed members here post a common pattern with Copaxone injection site reactions. There seems to be an initial 'honeymoon' period that lasts a few weeks. During that time, we each seem to think we are one of the fortunate few who aren’t going to experience much for site reactions. Unfortunately, it appears our bodies use this time to ramp up defenses against Copaxone and/or the preservative contained in the solution.
I just started taking Copaxone, last Friday. The injection site reactions are the biggest side effects with Copaxone. I've had no other side effects other than a little bit of anxiety after a shot was given and a feeling of something being different--which has gone away. The injection site reactions looked pretty impressionable, at first. The first five days they were about the size of a baseball of red area with about a half-dollar sized fluid-filled middle area.
My question is what side effects does any one have to this stuff. Injection site is to be expected but the general body feeling. It is driving me nuts. I appreciate any remarks and comments.
Also, I have been having headaches behind my eyes for quite some time, this one just happened to be really awful, and I associated it with my 1st Copaxone injection. I know the Copaxone won't reverse the damage done, but just the thought that it will slow the progression is wonderful!
Just read that the FDA has approved Copaxone to be given at a higher dose 3 times a week as apposed to a lower does every day. This med is one that I was considering starting for treatment. Does anyone have any thoughts or informationabout the dosage or even the medication?
I have been on copaxone since September. No reaction but the itchiness at injection site drives me crazy. My neuro said it was normal and to get used to it.
I haven't been on Copaxone very long but weight gain is not an issue for me so far. I am having injection site reactions which they told me will get better the longer I use it.
Hi guys, this is a question for us users of Copaxone. I am wondering if anyone knows the reason we have to pinch up our skin before doing a manual injection? I am asking because some of my sites are easy to do that, but some are not. I have just been injecting , like anyother needle, and my reactions are minimal. Am I doing something wrong? With the Autoject, the reaction sites were just to sore, and lumpy, and I'm trying it this way..... \\\\\\\\So, what do ya think??? Thxs...
) The reactions will sometimes extend to older injection sites that had originally been fine. Adjusting injection technique sometimes helps. It may be necessary to temporarily use anti-itch creams or pills. Often it takes sticking with the program and waiting the reactions out to have the what-to-do questions answered. The severity of local reaction does calm down again with time. Other than site reactions I've had no problems. No systemic side effects after nearly 150 injections.
Does anyone out there have any suggestions on taking copaxone? 1 Which is the easiest site to inject? 2 I heard to warm site 1st and then ice after? 3 What time is the best time to inject am or pm? and does it have to be the same every day? 4 What is the chances of some reaction? 5 When you start is it a smart idea to have someone around in the house just in case ther is some sort of reaction? 6 Does anyone get the reported flu-like sx that they report and how long does it last?
HELLO ALL, CAN YOU TELL ME HOW LONG BEFORE I NO MY COPAXONE IS WORKIN?. I HAVE BEEN ON IT FOR ALMOST 3 MONTHS. I GO FOR ANOTHER MRI OF THE BRAIN AND C-SPINE ON SUNDAY. I WILL HAVE TO RESULTS ON TUESDAY. ALSO DO I HAVE TO TAKE IT THE SAME TIME EVERYDAY? DOES IT MAKE A DIFFERENT IF I AM LATE?
And as a result almost a year of injection copaxone treatment ms that I don't know what to do with. I hate to throw it away but am not sure if I have another choice. Does anyone know of any other options?
Hi all, Tomorrow we start with the copaxone injections. Kinda nervous, but, so liked and found it helpful, with Paula's comments and everyone that answered her. I am going to try just the manual injection.............. I find it complicated to figure out the self injections, but, that is my own mind playing games with me. I'm sure it is not complicated, but the regular injections seem just easier.
//www.medhelp.org/posts/Multiple-Sclerosis/Injection-site-reactions--can-you-tell-me-if-this-is-normal/show/1354717 Michael, you might want to warm the area before injecting rather than ice it. Some people have had good results with that. It has also been suggested to use witch hazel pads (or lotion on a cotton ball) to help ease sting or discomfort after injection. I keep some in the 'frig. I don't need it often anymore but it works well when I do.
As Q said, copaxone does not cause heart failure. If you are going to have a post-injection reaction to copaxone, it will happen immediately and not 30 minutes later. Every medicine in the world has potential side effects - you just have to weigh the possible bad problems against the good the drug might do. Again, please talk to your doctor about this - perhaps an antianxiety drug would be useful.
I have recently found that using the alcohol prep before injection, makes the injection site reaction worse. I will now soap and rinse the injection site if I haven't just taken a shower and the little lumps and redness are almost a thing of the past. Usually I take the injection soon after a shower, knowing that my skin is clean. I am told by a nurse that an alcohol prep is always used before injections, due to the risk of a staff infection.
Kelly, I don't know about the sensation of having a heart attack being caused by an alcohol wipe after the injection. It sounds silly so who knows maybe it is true. I do remember from my days on Copaxone something about not wiping the site after the injection but I think it was to avoid more of a skin reaction at the site. Oh well I just really wanted to congratulate you for getting through your first injection!! Good job the first time can be a bit scary and now it's behind you.
Figure 8 a rubber band to the barrel to keep it ready to trigger. Once placed, you only need depress the button to inject. This eliminates the tendency to press too hard into the skin to compress the barrel (and therefore inject too deep). I often tuck a towel between my chest and arm to extend the 'batwing' area to make it more accessible. This tip probably works best for older injectable users - everything hangs more for us! Just grab, support and inject.
Wow that must have hurt. I always injsect to the side of my muscle. My SS nurse told me never to inject where the muscle is. I still get reactions but not like you described. Dont stay away from your leg area because thet could cause lipoatrophy in the places you chose to do it in place of your legs. I have never done the self inject and hopefully I won't have to. I hope you feel better soon.
Tonight I manually injected myself in my lower back, it went fine except that a few drops of the Copaxone dripped back out of the injection site... has anyone else experienced this? Shared Solutions is closed today so I will call tomorrow but I'm curious if anyone has experienced this and how I can correct this the next time... Thanks!
Tomorrow pick the furthest most site way on your arm from the last weeks injection site. You might want to even try a manual injection? After each daily injection I press firmly on the site with a cotton ball for 60 seconds and then ice it immediately. I don't know if my body has just gotten more use to the shots or what but the painful injections and soreness have diminished greatly over the months. Good luck!!
It seems to be the technique most often left out by injection coaches. You can read more about member experiences with Copaxone by typing it in the small search box (above right) that says "Search this Community". Good luck and let us know how it goes. Different questions sometimes come up as therapy continues.
Now wondering how it will go with the injection site. I did see a youtube video post on injection techniques with copaxone and it showed you must remove the air bubble before injecting and by doing this it greatly reduced the stinging. Might be worth a go. Can anyone tell me whether the avonex injection cause the same injection site reaction, saying that it is only once a week but you also have to deal with the flu like symptoms. This is becoming a very difficult decision to make!
MedHelp Health Answers